MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105 MM W/ 22MM STOP

BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105 MM W/ 22MM STOP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the tip of the drill broke during an ssro surgery and became embedded in the patient's bone.The embedded tip was removed and the surgery was completed successfully.No known impact or consequence to the patient.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d9; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 105 MM W/ 22MM STOP
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key12269398
Report Number0001032347-2021-00384
Device Sequence Number11856411
Product Code HBE
UDI-Device Identifier00841036016982
UDI-Public00841036016982
Combination Product (Y/N)N
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9198
Device Lot Number333925
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1